CSN Login
Members Online: 13

You are here

Weight loss and can't gain it back....

tdpinokc
Posts: 9
Joined: Aug 2012

Has anyone lost a lot of weight and not been able to put it back on? I've lost 34 pounds (went from 136 to 102 this summer battling ascities and Peri Cancer and all that that entails. The first two chemos I was on was not getting the results we wanted and now I've been on 4 rounds of Gemzar in the last 6 weeks (another round tomorrow)which is definately helping the bloating/bulging stomach and apparently ascites fluid. But I just can't consume a lot of food at once or the chemo makes me lose my appetite altogether. Can anyone suggest an appetite accelerant so to speak to help with this? I've been the to hospital nutrionist and have all the lists of very high calorie, high fat, high protein foods to eat which are wonderful, but how on earth can you consume it if you fill up on a half cup of food or your not hungry at all to begin with? I hate being 102 pounds. I'm 63 years old and have been a super fit person until early 2012 when all this mess reared it's ugly head. Thank you for any responses or tips.
Chris/Okla.

Momma Mack's picture
Momma Mack
Posts: 6
Joined: Oct 2011

I had to start eating something every 3 hours to get enough in me until my stomach stretched from it's shrunken state. I have also found a supplemental drink that I can actually drink and like. It is called Orgain. It was developed by a doctor who went through Chemotherapy and was applaud at how the supplemental drinks tasted.

tdpinokc
Posts: 9
Joined: Aug 2012

Thank you for reply! When I eat I really pack it in, then when I take Gemzar appetite fades and I lose any pounds I gained. Yes, I try to eat every 2-3 hours too. Surely this too shall pass!
chris

tdpinokc
Posts: 9
Joined: Aug 2012

Thank you for reply! When I eat I really pack it in, then when I take Gemzar appetite fades and I lose any pounds I gained. Yes, I try to eat every 2-3 hours too. Surely this too shall pass!
chris

Subscribe to Comments for "Weight loss and can't gain it back...."